Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 6, 2005, 6:02 AM EST for Darke County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 6:02 AM EST (11:02 UTC)
- Expired
- Nov 6, 2005, 6:45 AM EST
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 3:30 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:35 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 6, 2:35 AM EST, 3 hours 27 minutes before
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
Hazardous weather outlook, Nov 6, 4:45 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 AM EST SUN NOV 6 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 445 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ALSO BE POSSIBLE INTO THIS AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY IS IN EFFECT TODAY FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70. PLEASE SEE CLENPWILN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:52 AM EST | Wind Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Fairfield and 14 more | 13 hr |
| Nov 6, 3:34 AM EST | Severe Thunderstorm Warning | ILN | Mercer | 41 min |
| Nov 6, 3:51 AM EST | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Nov 6, 5:19 AM EST | Tornado Warning | ILN | Darke, Preble | 26 min |
| Nov 6, 5:44 AM EST | Tornado Warning | ILN | Miami | 16 min |
| Nov 6, 6:33 AM EST | Severe Thunderstorm Warning | ILN | Shelby | 42 min |
| Nov 6, 6:45 AM EST | Severe Thunderstorm Warning | ILN | Darke, Miami | 60 min |
| Nov 6, 7:02 AM EST | Tornado Warning | ILN | Brown | 28 min |
| Nov 6, 7:21 AM EST | Severe Thunderstorm Warning | ILN | Logan | 39 min |
| Nov 6, 7:25 AM EST | Severe Thunderstorm Warning | ILN | Clermont | 35 min |
| Nov 6, 7:36 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Warren | 39 min |
| Nov 6, 8:38 AM EST | Severe Thunderstorm Warning | ILN | Delaware, Union | 30 min |
| Nov 6, 5:49 AM EST | Severe Thunderstorm Warning | ILN | Owen | 26 min |
| Nov 6, 6:13 AM EST | Severe Thunderstorm Warning | ILN | Grant | 47 min |
| Nov 6, 6:35 AM EST | Severe Thunderstorm Warning | ILN | Grant | 40 min |
| Nov 6, 6:38 AM EST | Tornado Warning | ILN | Pendleton | 9 min |
| Nov 6, 6:43 AM EST | Tornado Warning | ILN | Bracken | 27 min |
| Nov 6, 3:39 AM EST | Severe Thunderstorm Warning | ILN | Wayne | 51 min |
| Nov 6, 4:07 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 38 min |
| Nov 6, 4:18 AM EST | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
| Nov 6, 4:50 AM EST | Tornado Warning | ILN | Fayette | 25 min |
| Nov 6, 5:05 AM EST | Tornado Warning | ILN | Fayette, Union, Wayne | 25 min |
| Nov 6, 5:32 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.